Increased dosage of Aminophylline: is heart palpitations a common side effect? How has anyone else managed the increased doses?

I have recently had my Aminophylline dose increased by a consultant at the Brompton (from 2 tablets to 3) and I am really struggling with bouts of rapid heart beats. It's not constant palpitations but a round of them for a couple of minutes at a go per day.

Does this settle after a time?

5 Replies

  • Sorry cannot help but have you tried the helpline, good luck :-)

  • Relaxation music and videos on youtube.

    Palpitations are not harmful just frightening and palpitations get worse when you frightened hey hoo vicious circle.

    I got palpitations on theophylline too. When they come on rest and put relaxation music on. Focus on your breathing and allow yourself to drift off to another world for a while.

    Also tell Brompton you experience this side affect so they are aware.

    But stay calm and relax!!

  • Thank you for the advice I'm trying to move one of my appointments ahead with the physiotherapists it's really the odd bout.

    The frustrating thing I have is that it's benefiting me a lot with the asthma care and my levels see low but the sudden palpitations are really annoying when out and about at work.

    Thank you for the advice.

  • Hi Weezer, i had palpitations on the increase of aminophyline, these stopped after about a week. I know everyone is different. I also felt quick sick but again, after about a week it wore off, i hope everything settles quickly for you..Helen x

  • Theophyllines are supposed to be moderately released at a regular rate to supposedly avoid spikes which cause the palpitations... it can settle down but the dose or the brand may need tweaking. Also you should always have the same brand as different ones are slow release at different rates. I get palpitations mid afternoon sometimes.... can depend on caffeine intake too as they are both related drugs. You may need your levels checking xxx

You may also like...